Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 1, 2022, 12:47 AM MST for Mohave County, Arizona; 4 counties in Nevada. It took effect at Jul 2, 2022, 11:00 AM MST. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2022, 12:47 AM MST (07:47 UTC)
- In effect from
- Jul 2, 2022, 11:00 AM MST
- Expired
- Jul 4, 2022, 9:00 PM MST
- In force
- 58 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4391 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS85 KVEF 010747 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1247 AM PDT Fri Jul 1 2022 AZZ101-102-NVZ460>466-020915- /O.UPG.KVEF.FW.A.0008.220702T1800Z-220705T0400Z/ /O.NEW.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/ 1247 AM PDT Fri Jul 1 2022 /1247 AM MST Fri Jul 1 2022/ ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from Saturday morning through Monday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. InNevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Saturday morning through Monday evening. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
7 follow-up statements
502 WWUS85 KVEF 012050 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 150 PM PDT Fri Jul 1 2022 AZZ101-102-NVZ460>466-020915- /O.CON.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/ 150 PM PDT Fri Jul 1 2022 /150 PM MST Fri Jul 1 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ SATURDAY TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Saturday morning through Monday evening. Conditions will improve each night and worsen each afternoon. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph in the afternoons, weakening each night. * HUMIDITY...Minimum afternoon relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
731 WWUS85 KVEF 020904 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 204 AM PDT Sat Jul 2 2022 AZZ101-102-NVZ460>466-022200- /O.CON.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/ 204 AM PDT Sat Jul 2 2022 /204 AM MST Sat Jul 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...This morning through Monday evening. Conditions will improve each night and worsen each afternoon. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph in the afternoons, weakening each night. * HUMIDITY...Minimum afternoon relative humidity of 5 to 15 percent with modest recovery overnight of 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
730 WWUS85 KVEF 021740 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1040 AM PDT Sat Jul 2 2022 AZZ101-102-NVZ460>466-031000- /O.CON.KVEF.FW.W.0024.220702T1800Z-220705T0400Z/ 1040 AM PDT Sat Jul 2 2022 /1040 AM MST Sat Jul 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Through Monday evening. Conditions will improve each night and worsen each afternoon. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph in the afternoons, weakening each night. * HUMIDITY...Minimum afternoon relative humidity of 5 to 15 percent with modest recovery overnight of 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are occurring. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
311 WWUS85 KVEF 030927 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 227 AM PDT Sun Jul 3 2022 AZZ101-102-NVZ460>466-032130- /O.CON.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/ 227 AM PDT Sun Jul 3 2022 /227 AM MST Sun Jul 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Through Monday evening. Conditions will improve each night and worsen each afternoon. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph in the afternoons, weakening each night. * HUMIDITY...Minimum afternoon relative humidity of 5 to 15 percent with modest recovery overnight of 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are occurring. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
705 WWUS85 KVEF 032052 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 152 PM PDT Sun Jul 3 2022 AZZ101-102-NVZ460>466-040930- /O.CON.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/ 152 PM PDT Sun Jul 3 2022 /152 PM MST Sun Jul 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Through Monday evening. Conditions will improve each night and worsen each afternoon. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph in the afternoons, weakening each night. * HUMIDITY...Minimum afternoon relative humidity of 5 to 15 percent with modest recovery overnight of 20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are occurring. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
009 WWUS85 KVEF 040847 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 147 AM PDT Mon Jul 4 2022 AZZ101-102-NVZ460>466-050400- /O.CON.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/ 147 AM PDT Mon Jul 4 2022 /147 AM MST Mon Jul 4 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Through this evening. * WIND...South-southwest sustained winds between 15 and 25 mph with gusts 30 to 40 mph in the afternoon and early evening. * HUMIDITY...Minimum afternoon relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning and firework usage are not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are occurring. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
279 WWUS85 KVEF 050336 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 836 PM PDT Mon Jul 4 2022 AZZ101-102-NVZ460>466-050445- /O.EXP.KVEF.FW.W.0024.000000T0000Z-220705T0400Z/ 836 PM PDT Mon Jul 4 2022 /836 PM MST Mon Jul 4 2022/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... Breezy and dry conditions will return for the next several afternoons but wind speeds will trend weaker than observed today. The Red Flag Warning will be allowed to expire as scheduled. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 7:29 PM MST, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 7:29 PM MST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 729 PM PDT Thu Jun 30 2022 .SYNOPSIS...Another day of isolated thunderstorm activity expected for eastern Mohave County today before dry air moves into the region. Troughing will bring gusty south-southwest winds this holiday weekend, resulting in increased fire danger for southern Nevada and northwestern Arizona. Otherwise, temperatures will drop below average for the start of the work week, slowly increasing into next weekend. && .Update...Showers and isolated thunderstorms continue to dissipate this evening and should end by 9 PM with mostly clear skies expected overnight. We can expect to see another day of isolated afternoon and early evening showers and thunderstorms mainly across northern Mohave County as drier air begins to work in from the west. This will bring breezy to windy conditions over the weekend along with an increase in fire weather concerns. && PREV DISCUSSION 137 PM PDT Thu Jun 30 2022 .DISCUSSION...Today through next Thursday. One more day of isolated convection expected across portions of Mohave County this afternoon. PWATs upward of an inch continue across the western Mojave Desert, extending as far north as the Arizona Strip. Despite numerous days of isolated-to-scattered convection in the area this week, the low levels of Mohave County remain dry, as shown by forecast inverted-V HRRR soundings. CAPE values in northern Mohave are modest, around 250 J/kg, with DCAPE between 1000 and 1500 J/kg. As such, gusty winds will be the primary threat from storms that develop, but isolated flash flooding cannot be ruled out, particularly in the event of training storms. PWATs will be quick to retreat through the day on Friday as the monsoonal high shifts eastward. The primary focus of the forecast period becomes an incoming dry trough that will enhance fire danger across southern Nevada and northwestern Arizona through Independence Day weekend. In general, skies will be clear and temperatures will be a few degrees below seasonal normals, making for a seemingly pleasant (respectively) Independence Day weekend. However, due to the incoming trough, ECMWF EFI shows seasonally abnormal winds picking up across the southern Great Basin this weekend. These gusty south-southwest winds will pick up through the day on Saturday, with sustained winds around 20 mph and gusts to 35 mph. Winds will peak on Sunday, with gusts 30-40 mph across southern Nevada and northwestern Arizona. Lincoln County, Nevada will experience the strongest winds on Sunday, with gusts to 45 mph possible as the closed low associated with this trough pushes inland. Finally, south-southwest winds return on Monday with similar speeds as Saturday. As such, a Fire Weather Watch has been hoisted for southern Nevada and northwestern Arizona from Saturday morning through Monday evening due to strong winds, afternoon relative humidities in the lower-teens to single-digits, and increased firework activity. Outdoor burning and firework usage is not advised in these areas due to the increased chance of wildfire starts and spread. Otherwise, temperatures will bottom out on Monday with 4-6 degrees below seasonal normals as the trough moves northeastward out of the region. Heights will rise through the remainder of the week as ridging builds back into the Desert Southwest, with temperatures above-average going into next weekend. && .FIRE WEATHER...Increased fire danger expected this weekend due to an influx of dry air from an incoming trough. Gusty south-southwest winds across southern Nevada and northwestern Arizona will pick up Saturday, peak Sunday afternoon, and gradually diminish on Monday. Strongest winds will focus in the southeastern Great Basin. Coupled with afternoon relative humidities in the single-digits to upper- teens, there will be increased chances of wildfire starts and spreads. Fire Weather Watch in effect Saturday morning through Monday evening. Outdoor burning and firework activity during this time is ill-advised. && .AVIATION...For Harry Reid...South southwest winds gusting around 25 knots will settle down to around 10 knots sustained after sunset. There could be a short period of southeast winds Friday morning before the gusty south southwest winds return around midday. Slightly stronger gusts are expected Saturday with the strongest gusts likely Sunday. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Aside from isolated thunderstorms in eastern Mohave County this afternoon and early evening, dry weather is expected areawide through the weekend. Southwesterly breezes are expected each afternoon and evening, with gusts 20 to 25 knots Friday afternoon increasing a few knots Saturday afternoon and a few more knots Sunday afternoon, which is expected to be the strongest wind day. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow DISCUSSION...Varian AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.